Jump to content

Ethie


Ethie

Recommended Posts

I am a woman in her late 40s. I had been on Zoloft for 14 years prior to June 2012, when I started a micro-taper to get off of it. My projected "done and off" date is late Jan 2013. This may change if based on the severity of my w/d symptoms. So far I've had withdrawal symptoms, (neuro-emotions, brain zaps, electrical tremors, stomach issues and lack of concetration to name the most acute), but as soon as I slow down the taper amount they level off. One thing that hasn't leveled off is the insomnia. Does anyone know of anything that can help with getting to sleep but doesn't mess up the tapering process? I've tried Benadryl but it did not work.

Link to comment
  • Moderator Emeritus

Here's some information from the Tapering forum regarding getting off of Zoloft which may be useful to you.

 

http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/page__p__13380__hl__zoloft__fromsearch__1#entry13380

 

Also here are some tips on coping with sleeplessness:

 

http://survivingantidepressants.org/index.php?/topic/555-tips-to-help-sleep-so-many-of-us-have-withdrawal-insomnia/

 

It would be helpful for everyone if you could post your tapering history in your signature (this way it shows up in all of your posts and you won't have to keep repeating yourself). Here's how:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature

 

Having withdrawal symptoms indicates that you're tapering too fast. There are no hard and fast rules about how much should be tapered at one time, although definitely no more than a 10% drop from the current dosage with a stabilizing period of a month or so in between. The idea is not to get off the drugs as quickly as possible, but to do so in a way that is the most comfortable and least disabling for you. Antidepressants make changes in the structure of the brain which take quite a bit of time to reverse, so it's important to support the central nervous system with a gradual taper during the process. I know it seems counter-intuitive, but getting the drug out of one's system ASAP only does harm, slowing the process and making recovery harder, as a number of us here can attest.

 

In any event, welcome to the forum. You'll find lots of good information and friendly, gentle support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Administrator

Welcome, Ethie.

 

If you continue to taper, you'll probably still have sleep problems. You may wish to hold at this point, to give your nervous system a chance to settle and maybe get some improvement in sleep.

 

There's no shame in changing your schedule to preserve your quality of life.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy